Don at restaurant table

Donald G. Higman

List of Publications

and other manuscripts

(table far below lists Math Review items and anything else I found; please send comments and updates)


Don and Betty at home in northern Michigan
Donald Higman Information Page
Go to Robert Griess home page

Please send your photos and anecdotes about Don Higman. Check our collection of photos and list of manuscripts. Corrections and comments are welcome. We would appreciate hearing about any publication dedicated to Don Higman.

special issue editors:
Eiichi Bannai (Kyushu University)
Bob Griess (University of Michigan)
Cheryl Praeger (University of Western Australia)
Leonard Scott (University of Virginia)


Donald Higman list of manuscripts

(T stands for temporary numbering)


Bob Griess found [T1]-[T48] in Math Reviews listing. Other items at end of this table.

[T1] MR1345694 (96g:05035) Higman, D. G. Strongly regular designs of the second kind. European J. Combin. 16 (1995), no. 5, 479--490. (Reviewer: Esther R. Lamken) 05B30

[T2] MR1344562 (96j:05117) Higman, D. G. Rank $5$ association schemes and triality. Linear Algebra Appl. 226/228 (1995), 197--222. (Reviewer: Sanpei Kageyama) 05E30

[T3] MR1138741 (92i:05028) Haemers, W. H.; Higman, D. G.; Hobart, S. A. Strongly regular graphs induced by polarities of symmetric designs. Advances in finite geometries and designs (Chelwood Gate, 1990), 163--168, Oxford Sci. Publ., Oxford Univ. Press, New York, 1991. (Reviewer: Dina Smit-Ghinelli) 05B05 (05E30)


[T4] MR1316208 (96g:20006) Higman, D. G. Weights and $t$-graphs. Algebra, groups and geometry. Bull. Soc. Math. Belg. Sér. A 42 (1990), no. 3, 501--521. (Reviewer: Hugo S. Sun) 20C15 (05C25)


[T5] MR1069158 (92a:05032) Higman, D. G. Computations related to coherent configurations. Proceedings of the Nineteenth Manitoba Conference on Numerical Mathematics and Computing (Winnipeg, MB, 1989). Congr. Numer. 75 (1990), 9--20. (Reviewer: Arnold Neumaier) 05B30 (05E30 15A30 20C99)


[T6] MR0986885 (90b:05108) Haemers, W. H.; Higman, D. G. Strongly regular graphs with strongly regular decomposition. Linear Algebra Appl. 114/115 (1989), 379--398. (Reviewer: Dieter Jungnickel) 05C75 (05B30)


[T7] MR0950061 (89i:05070) Higman, D. G. Strongly regular designs and coherent configurations of type $[{3\atop {\;}}\;\;{2\atop 3}]$. European J. Combin. 9 (1988), no. 4, 411--422. (Reviewer: Dieter Jungnickel) 05B30


[T8] MR0898557 (89d:15001) Higman, D. G. Coherent algebras. Linear Algebra Appl. 93 (1987), 209--239. 15A30

[T9] MR0690807 (84c:05026) Higman, D. G. Admissible graphs. Finite geometries (Pullman, Wash., 1981), pp. 211--222, Lecture Notes in Pure and Appl. Math., 82, Dekker, New York, 1983. (Reviewer: Francis Buekenhout) 05B25 (05C25 51A10)


[T10] MR0541394 (80m:20008) Higman, D. G. Systems of configurations. Proceedings, Bicentennial Congress Wiskundig Genootschap (Vrije Univ., Amsterdam, 1978), Part I, pp. 205--212, Math. Centre Tracts, 100, Math. Centrum, Amsterdam, 1979. 20C20 (05B99 05C20)

Note: [T10] Systems of Configurations is the title of two preprints, which differ in their covers, but appear to be the same.

[T11] MR0470042 (57 #9810) Higman, D. G. Lectures on permutation representations. Notes taken by Wolfgang Hauptmann. Vorlesungen aus dem Mathematischen Institut Giessen, Heft 4. Mathematisches Institut Giessen, Giessen, 1977. 106 pp. (Reviewer: Michael Klemm) 20BXX


[T12] MR0437368 (55 #10299) Higman, D. G. Coherent configurations. II. Weights. Geometriae Dedicata 5 (1976), no. 4, 413--424. (Reviewer: Robert A. Liebler) 05B99 (20C99)


[T13] MR0409627 (53 #13379) Higman, D. G. A monomial character of Fischer's baby monster. Proceedings of the Conference on Finite Groups (Univ. Utah, Park City, Utah, 1975), pp. 277--283. Academic Press, New York, 1976. (Reviewer: Bhama Srinivasan) 20D05

[T14] MR0398868 (53 #2719) Higman, D. G. Coherent configurations. I. Ordinary representation theory. Geometriae Dedicata 4 (1975), no. 1, 1--32. (Reviewer: Robert A. Liebler) 05B99


[T15] MR0387065 (52 #7912) Combinatorics. Proceedings of the NATO Advanced Study Institute held at Nijenrode Castle, Breukelen, 8--20 July 1974. Edited by M. Hall, Jr. and J. H. van Lint. NATO Advanced Study Institutes Series, Series C: Mathematical and Physical Sciences, Vol. 16. D. Reidel Publishing Co., Dordrecht-Boston, Mass.; Mathematical Centre, Amsterdam, 1974. viii+482 pp. 05-06 (94A20)


[T16] MR0382418 (52 #3302) Higman, D. G. Schur relations for weighted adjacency algebras. Symposia Mathematica, Vol. XIII (Convegno di Gruppi e loro Rappresentazioni, INDAM, Rome, 1972), pp. 467--477. Academic Press, London, 1974. (Reviewer: L. Dornhoff) 20C15


[T17] MR0379244 (52 #150) Higman, D. G. Invariant relations, coherent configurations and generalized polygons. Combinatorics (Proc. Advanced Study Inst., Breukelen, 1974), Part 3: Combinatorial group theory, pp. 27--43. Math. Centre Tracts, No. 57, Math. Centrum, Amsterdam, 1974. (Reviewer: Robert A. Liebler) 05B30


[T18] MR0351864 (50 #4352) Higman, D. G. Coherent configurations and generalized polygons. Combinatorial mathematics (Proc. Second Australian Conf., Univ. Melbourne, Melbourne, 1973), pp. 1--5. Lecture Notes in Math., Vol. 403, Springer, Berlin, 1974. (Reviewer: Brian Alspach) 05B30



[T19] MR0360346 (50 #12796) Higman, D. G. Remark on Shult's graph extension theorem. Finite groups '72 (Proc. Gainesville Conf., Univ. Florida, Gainesville, Fla., 1972), pp. 80--83. North-Holland Math. Studies, Vol. 7, North-Holland, Amsterdam, 1973. (Reviewer: Chong-Keang Lim) 05C25


[T20] MR0345848 (49 #10578) Higman, D. G. Combinatorial considerations about permutation groups. Lectures given in 1971. Mathematical Institute, Oxford University, Oxford, 1972. ii+56 pp. (Reviewer: W. M. Kantor) 05B30 (20B25)


[T21] MR0427435 (55 #467) Higman, D. G. A survey of some questions and results about rank 3 permutation groups. Actes du Congrès International des Mathématiciens (Nice, 1970), Tome 1, pp. 361--365. Gauthier-Villars, Paris, 1971. (Reviewer: Shiro Iwasaki) 20B05


[T22] MR0366698 (51 #2945) Higman, D. G. Partial geometries, generalized quadrangles and strongly regular graphs. Atti del Convegno di Geometria Combinatoria e sue Applicazioni (Univ. Perugia, Perugia, 1970), pp. 263--293. Ist. Mat., Univ. Perugia, Perugia, 1971. (Reviewer: Jane W. Di Paola) 05B25


[T23] MR0340088 (49 #4844) Hestenes, M. D.; Higman, D. G. Rank $3$ groups and strongly regular graphs. Computers in algebra and number theory (Proc. SIAM-AMS Sympos. Appl. Math., New York, 1970), pp. 141--159. SIAM-AMS Proc., Vol. IV, Amer. Math. Soc., Providence, R.I., 1971. (Reviewer: Brian Alspach) 05C25


[T24] MR0320123 (47 #8664) Higman, D. G. Characterization of rank $3$ permutation groups by the subdegrees. Representation theory of finite groups and related topics (Proc. Sympos. Pure Math., Vol. XXI, Univ. Wisconsin, Madison, Wis., 1970), pp. 71--72. Amer. Math. Soc., Providence, R.I., 1971. (Reviewer: M. D. Hestenes) 20B10


[T25] MR0276316 (43 #2063) Higman, D. G. Solvability of a class of rank $3$ permutation groups. Nagoya Math. J. 41 1971 89--96. (Reviewer: J. P. J. McDermott) 20.20


[T26] MR0325420 (48 #3767) Higman, D. G. Coherent configurations. I. Rend. Sem. Mat. Univ. Padova 44 (1970), 1--25. (Reviewer: Robert A. Liebler) 05B30


[T27] MR0274565 (43 #328) Higman, D. G. Characterization of families of rank $3$ permutation groups by the subdegrees. II. Arch. Math. (Basel) 21 1970 353--361. (Reviewer: M. D. Hestenes) 20.20


[T28] MR0268260 (42 #3159) Higman, D. G. Characterization of families of rank 3 permutation groups by the subdegrees. I. Arch. Math. (Basel) 21 1970 151--156. (Reviewer: M. D. Hestenes) 20.20


[T29] MR0227269 (37 #2854) Higman, Donald G.; Sims, Charles C. A simple group of order $44,352,000$. Math. Z. 105 1968 110--113. (Reviewer: D. A. Robinson) 20.29


[T30] MR0223971 (36 #7018) Higman, Donald G. On finite affine planes of rank $3$. Math. Z. 104 1968 147--149. (Reviewer: H. Lüneburg) 50.60


[T31] MR0209346 (35 #244) Higman, D. G. Intersection matrices for finite permutation groups. J. Algebra 6 1967 22--42. (Reviewer: W. E. Jenner) 20.20


[T32] MR0218440 (36 #1526) Higman, Donald G. Primitive rank $3$ groups with a prime subdegree. Math. Z. 91 1966 70--86. (Reviewer: D. L. Barnett) 20.20


[T33] MR0175980 (31 #256) Higman, D. G.; McLaughlin, J. E. Rank $3$ subgroups of finite symplectic and unitary groups. J. Reine Angew. Math. 218 1965 174--189. (Reviewer: P. Dembowski) 20.70


[T34] MR0186724 (32 #4182) Higman, Donald G. Finite permutation groups of rank $3$. Math. Z. 86 1964 145--156. (Reviewer: C. Hering) 20.20


[T35] MR0143098 (26 #663) Higman, D. G. Flag-transitive collineation groups of finite projective spaces. Illinois J. Math. 6 1962 434--446. (Reviewer: T. G. Room) 50.60


[T36] MR0131216 (24 #A1069) Higman, D. G.; McLaughlin, J. E. Geometric $ABA$-groups. Illinois J. Math. 5 1961 382--397. (Reviewer: G. Zappa) 50.35


[T37] MR0109175 (22 #63) Higman, D. G. On representations of orders over Dedekind domains. Canad. J. Math. 12 1960 107--125. (Reviewer: I. Reiner) 18.00 (16.00)


[T38] MR0109174 (22 #62) Higman, D. G. On isomorphisms of orders. Michigan Math. J. 6 1959 255--257. (Reviewer: G. Azumaya) 18.00 (16.00)


[T39] MR0109151 (22 #39) Higman, D. G.; McLaughlin, J. E. Finiteness of class numbers of representations of algebras over function fields. Michigan Math. J. 6 1959 401--404. (Reviewer: W. E. Jenner) 12.00 (16.00)


[T40] MR0083486 (18,715d) Higman, D. G. Relative cohomology. Canad. J. Math. 9 (1957), 19--34. (Reviewer: G. P. Hochschild) 09.3X


[T41] MR0088486 (19,527a) Higman, D. G. On orders in separable algebras. Canad. J. Math. 7 (1955), 509--515. (Reviewer: B. Eckmann) 09.3X


[T42] MR0087671 (19,390b) Higman, D. G. Induced and produced modules. Canad. J. Math. 7 (1955), 490--508. (Reviewer: B. Eckmann) 18.0X


[T43] MR0067896 (16,794c) Higman, D. G. Indecomposable representations at characteristic $p$. Duke Math. J. 21, (1954). 377--381. (Reviewer: B. Eckmann) 20.0X


[T44] MR0067895 (16,794b) Higman, D. G. Modules with a group of operators. Duke Math. J. 21, (1954). 369--376. (Reviewer: B. Eckmann) 20.0X


[T45] MR0066379 (16,565d) Higman, D. G. Remarks on splitting extensions. Pacific J. Math. 4, (1954). 545--555. (Reviewer: Graham Higman) 20.0X


[T46] MR0058597 (15,396b) Higman, D. G. Focal series in finite groups. Canadian J. Math. 5, (1953). 477--497. (Reviewer: Graham Higman) 20.0X


[T47] MR0047644 (13,907c) Higman, Donald Gordon Focal series in finite groups. Abstract of a thesis, University of Illinois, Urbana, Ill., 1952. ii+1+i pp. 20.0X


[T48] MR0041138 (12,800h) Higman, Donald G. Lattice homomorphisms induced by group homomorphisms. Proc. Amer. Math. Soc. 2, (1951). 467--478. (Reviewer: P. M. Whitman) 20.0X




[T49] PREPRINT, DATED 8/26/97 Some highly symmetric chamber systems, 8 pages.

from Don Higman's collection, obtained by Bob Griess

[T50] REPRINT, Monomial Representations, Int'l Symp. on Theory of Finite Groups, Sept. 1974.

from Don Higman's collection, obtained by Bob Griess
[T51] PREPRINT, A note on regular 3-graphs, 7 pages (typed) contributed by Alyssa Sankey
[T52] PREPRINT, The parabolics of a semi-coherent configuration, 18 pages (seems to be dot matrix printed) contributed by Alyssa Sankey
[T53] PREPRINT, Relation configurations and relation algebras, 27 pages (typed -- signature under title) contributed by Alyssa Sankey
[T54] PREPRINT, Uniform association schemes, 23 pages (word processed?) contributed by Alyssa Sankey
[T55] PREPRINT, Untitled, 16 pages (the table of contents starts with color schemes and morphisms, ends with homology and weights)(word processed, with handwriting) contributed by Alyssa Sankey
[T56] PREPRINT, Part ____, Homogeneous Configurations of Rank 4, [DH told Manley Perkel that this was supposed to be part 4 of a series] 36 pages (hand written) . Don Higman gave this to Manley Perkel in 1974 to proofread. It is related to notes from a course in 1972-73 at University of Michigan. contributed by Manley Perkel
Question 1. Are there any other publications? (An unreviewed publication could go unnoticed)  
Question 2. Are there any other unpublished preprints?